1. Patients launch $1.27 million crowdfunding campaign for ME/CFS gut microbiome study.
    Check out the website, Facebook and Twitter. Join in donate and spread the word!
The Pathway to Prevention (P2P) for ME/CFS: A Dangerous Process
Gabby Klein gives an overview of the P2P process, shedding light on the pitfalls with advice as to what we can do in protest ...
Discuss the article on the Forums.

anyone went through withdrawls? any advice?

Discussion in 'General Symptoms' started by hurtingallthetimet, Jul 23, 2012.

  1. hurtingallthetimet

    hurtingallthetimet Senior Member

    Messages:
    612
    Likes:
    115
    i am trying to wean off the seroquel agian...the withdrawls are bad again....psych said it happens in small number people..of course id be one of them...

    very hot, sweaty alot of nausea needing to vomit...severe headaches and migranes, face numbness..and the insomnia is wore than ever..slept only a few hours in last few days..these are all side effects from people that have them from what ive read...im just so afraid i cant do it..and have to start again...but the wieght gain of 70 lbs was so hard...and i had family making hurting remarks all the time...and i looked and felt like crap...

    anyone went through any kind of withdrawls? how did you handle it? anything to help?

    im crying from head hurting so badly...feel so bad..pain everywehre worse...sore throat eveything worse...

    thanks just needed to vent..hope someone has some good advice
  2. Sparrow

    Sparrow Senior Member

    Messages:
    668
    Likes:
    763
    Canada
    Good luck, and I'm sending lots of sympathy for your situation. Being stuck on a medication you don't want to be taking is an intenstely frustrating situation.

    I've had really bad withdrawal symptoms coming off of the antidepressants I was on. There are two things that helped some in the end. I'm not sure if either might be an option for you.

    One option is to see if there is a medication that does similar things but is easier to get off of. Some are harder than others depending on whether they linger a long time or a short time in your body (half life of the drug). Longer is often easier to taper off of.

    The other suggestion is just to go more slowly. I laugh when I think of what the doctors recommended to me as a "very gradual" decrease in my medication. It was gradual for most of the population, but for me it was ridiculous. Mine originally came in a capsule form with little "balls/beads" inside it. I had to take out a few tiny "balls" of medication from the capsule at a time to lower the dose. Eventually I changed to a form that came in a tablet to make it easier to reduce the dose more gradually. I ended up needing to shave the tiniest crumbs off of each pill at first, then a tiny crumb more, etc. It took many months of that to get clear of them. The whole process from start to finish was almost a year.

    It was very frustrating to be stuck taking them so long (particularly since I had a terrible reaction to them, which is why I needed off in the first place), but the symptoms were too severe otherwise. But I had a MUCH better time going slowly than I did trying to "tough it out" through the severe withdrawal symptoms. They just kept getting worse and worse until I couldn't bear not taking some anyway to make them stop. If I could do it over again, I would have been even more gradual from the start. So I would say if you have an option, give your body time to adjust to each level of change. Not sure if that's an option with what you're on or not, though.

    Good luck with it! Hope things get easier for you soon.
  3. hurtingallthetimet

    hurtingallthetimet Senior Member

    Messages:
    612
    Likes:
    115
    thank you sparrow for your kind reply..i am on tamazepam {s[?} for insonmia it does help and cant imagine id be able to be off the seroquel without it..but still the withdrawls are horrible, ive looked on web when ive felt like it and found alot of post where others going through what i am...i wanted to post to them but had to sign up new accounts ect..i just get overwhelmed and too ill to do that right now..

    taking those little tiny balls out of the capsules must have been a huge headache...its bad enough your going through withdrawls and i know i am getting very irritated and angry and cry alot on top of eveythign else cant imagine having to remove those little balls each time...i was on tablet so i was able to cut...though it was easy when it was just cuting where it was scored {think thats what its called} but when got down to cutting where wasnt the smaller pieces would most time go into little chunks and break off in many little pieces...

    made it through last night...vivid dreams...even sick to stomcah in my dreams...i cant even think of food or smell it...headaches...i feel like i am dying...stomach killing me...face numbness...but im trying to hold onto the positive post of others that went through same...took sometimes months for the withdrawls....i wish i could find a site where i didnt have to sign up to post dont have patience and energy...im not usually a very irritated person but everything bothering me...feel like i have flu ten times over...i want to just go back on the medicaiton and not deal with this...and i very well might...
    thanks again...i konw this isnt a board for seroquel withdrawls but it helps to talk and im already signed up on here so that helps...
  4. taniaaust1

    taniaaust1 Senior Member

    Messages:
    7,884
    Likes:
    4,823
    Sth Australia
    hi hurtingallthetime.

    Im trying to think of the best way to put my post without causing you further distress but cant really think of a way which wont do that (so Im sorry) but I are concerned if your doctor has put you on Temazepam and think someone should warn you... as a doctor over ethusiastically prescribing benzos could do you even more harm then good. I'd really hate to see you end up with benzo issue on top of what you already are facing.

    I dont know if you have only just now been put onto Temazepam due to the side effects of the Seroquel withdrawl or if you have been on it for a while. (Im writing this in regard to if you have only just been put on it otherwise ignore my post).

    Temazepam like all benzos can be very addictive. My own specialist will only prescribe it for someone for up to 5 days at a time..and that is only as a temporary once of thing eg if he's trying to get a patients sleep cycle to move forward so hence it will be used for 5 days to try to do that. He NEVER uses it as an ongoing drug in which is to be taken daily due to its just too highly addictive for use like that..

    My specialist does then allow his patients to take it long term twice a week when needed for sleep .. note .. he tries everything else before benzos (3 times per week in unusual situations where all other things have been tried and if that isnt being done often at all.. he's not at all for this drug being used 3 times per week.. too addictive to people).

    My specialist wont allow me to take over 15mg of Temazepam for sleep (im at his maximum limit).

    Anyway.. I did really want to share my specialists views on the Temazepam so you are aware of how other doctors are using this drug in us and what other specialists consider as too much use compared to its risks. I understand you do need something for sleep but take care and take it with full knowledge/awareness of what you are doing. Blind faith in ones doctor gets many people into trouble.

    You may want to consider taking it less if you've been put on it more then what my doctor recommends.. or consider trying to rotate other different drugs with it for sleep to lessen the chance of it becoming an issue. Rotation of different types of sleep drugs can really be helpful when it comes to severe ME sleep issues and rotation of drugs isnt something many doctors think to consider.

    Take care that you dont end up unintentionally giving yourself worst issues by complete trust in doctors without checking things out for yourself more. It will be you left to live with withdrawal issues and not them if things go wrong.

    Too many people at this site have been harmed by doctors not giving out benzos cautiously enough. They are thou of great theraputic use in ME/CFS when NEEDED but they need to be being used "with care" and there is usually some poor doctor advice or misuse which has happened in most of the benzo horror stories on this site. I dont know what your doctor has advised but I dont want to see you become another casuality of bad doctor advice, so hence Ive shared how my own specialist uses these drugs cautiously.

    Best wishes
  5. hurtingallthetimet

    hurtingallthetimet Senior Member

    Messages:
    612
    Likes:
    115
    thank you tainaust1 thanks for the info...ive actually been on the tamazepam for awhile...i was told to stop the seroquel cold turkey and shortly after i had severe withdrawls really thought i was dying...i had no idea anyone could have withdrawls from seroquel but i looked up on internet and found alot who went through same thing..

    i went back to psych and told him..he acted surprised told me to slowly come off and ive tried several times...i have gotten the refill again couldnt take the withdrawls but havent took again waiting to see if i can make it without...just so much going on..i dont need added stress of withdrawls..
    taniaaust1 likes this.
  6. heapsreal

    heapsreal iherb 10% discount code OPA989,

    Messages:
    7,164
    Likes:
    4,428
    australia (brisbane)
    What dose of seroquel you on?
    I dont know if it would help but maybe it would be easier to withdraw from seroquel if u used the slow release version??

See more popular forum discussions.

Share This Page